Anyone's loved one have this symptom?


#1

My son is newly diagnosed with schizophrenia (since Feb. of this year). He was stable for about a month and a half on zyprexa with minimal voices. Then things started to fall apart. We titrated down on zyprexa while titrating up on Saphris as a new medication. Friday was his last dose of zyprexa. Now that the zyprexa is completely gone and it hasn’t been long enough yet for the full dose of the Saprhis to supposedly be in his system long term - - he has started having new symptoms.

He referred to them as hallucinations but they were more like “movies” in his own head that were disturbing. Kind of like dreaming while he was awake. He said it was not something he saw outside his head.

For example he said he heard a voice say they were taking him to “mars” and then next thing you knew he said he visualized himself on mars and they chopped off his head. Another example was he said he saw many people wearing anonymous masks fighting the government. Another movie in his head was someone shooting him with a bow and arrow.

Today he said he felt scared because he saw a woman being raped by a guy and it was almost like a dream in his head.

He has never had these sorts of symptoms - - only voices before or when he was really unstable seeing things that weren’t there like a dragon on the ceiling , etc. things he saw outside of his head. All the things he reported this weekend were within his head almost like a dream. he said it was hard to describe.

I’m so nervous.I though the Saphris was helping but now with the zyprexa completely gone he has these new symptoms and seems worse. The doctor keeps telling me I need to wait longer because these meds take a long time to work. I’m starting to feel a little hopeless like no medication will ever work. I’m a little scared at this point. Thoughts??


#2

I would let the doctor know right away and I don’t think you are expected to give a medication more time when it is obviously making things worse. When my son was trying different meds to find the right one, he tried Abilify at one point and it immediately made him angry and hostile and that was opposite of his personality so the doctor stopped it within 6 days and the behavior stopped too. It takes several meds to get the right one and it is hard on the patient and the caregiver both. Let the doctor know everything, no fact is too insignificant. I hope he finds a better solution for your son soon.


#3

One description of schizophrenia is that it IS dreaming while awake. So it may just be that the dosage needs to be increased and the reason he seems worse is because his schizophrenia is still developing. It is hard to say. Your son still has insight. He knows his visions are not real so that’s good.


#4

My brother is weaning off Zyprexa - currently on 10mg so that he can start something else because he’s gained so much weight but it is the scariest time of our lives he was so much better on 20mg but I don’t know whether we trust the doctor and wean him or just leave him on a higher dose. The delusions and hallucinations are out of control